Tests for hashimotos

Hi I have been off sick with a tsh of 44 and folice acid level of 3. The Dr has put me on folic acid 5mg for 4 months. I feel so exhasusted all the time. I am getting concerned for my mental health as I feel like I can't take much more of all this. Im feeling so depressed do yiu think antidepressants would help or hinder? so much to get right with vitamins and everything else. It's like an ever ending circle of trying to heal myself. I feel so ill most of the time then as soon as I start to feel better and do something I'm ill the next day. I had low cortisol as well so am taking a herbal tonic and have been for six months. I not sure of what vits we need to get tested. I've had vit d vit 12 serum folate and folic acid. I've had a full blood panel done at my drs and she picked up on the folic acid. Should I get selenium and estrogen tested zinc and iodine as well through blue horizon? Is there any more I should consider?

Thank you

7 Replies

oldestnewest
  • What's happening about the TSH of 44? What thyroid replacement hormones are you taking?

    You're not going to even begin to feel well until your thyroid hormone deficiency is addressed.

  • Hi the Endocrinologist has put it up to 40 Mcg t3 a day. It was meant to have been put up in December but the admin made a typo error. So it never got done. I'm so angry at the lack of care I am receiving from my Dr and Endo.

  • I'm not surprised. As shaws says, there is no average replacement dose but I think it's acknowledged by endos who have a clue (not yours, clearly) that a replacement dose is likely to be around 60mcg of liothyronine and may need to be higher.

  • Have you been prescribed levothyroxine for your very high TSH level?

  • No just more t3. 40mcg a day

  • 40mccg - in two weeks time if you haven't improved she should increase by another 1/4 tablet.

  • I have read your previous post when you say you are on liothyronine but your dose is small and how can an Endocrinologist restrict you 32mcg daily. No wonder you are feeling so unwell. That's also why your TSH is so high. She will cause you to develop more problems, I shouldn't wonder by keeping your TSH above 1.

    Our bodies cannot function with insufficient thyroid hormones. Too low a dose can also backfire as well. I think she is more worried about prescribing than her patient's health.

    You need more T3 to bring your TSH right down. There's no such thing as an average dose. A dose has to relieve all clinical symptoms.

    I feel really sorry for you - consulting an Endocrinologist and yet have to come onto a forum as your TSH is so high, despite being on replacement hormones and feeling so awful.

You may also like...